Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 22, 2011, 1:41 PM EDT for Lenawee County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 1:41 PM EDT (17:41 UTC)
- Expired
- Jul 22, 2011, 2:20 PM EDT
- In force
- 39 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 118 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394
WUUS53 KDTX 221741
SVRDTX
MIC091-221900-
/O.NEW.KDTX.SV.W.0092.110722T1741Z-110722T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
141 PM EDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 300 PM EDT
* AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES SOUTHWEST OF MORENCI...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MUNSON AROUND 200 PM EDT.
MORENCI AROUND 210 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MORENCI... DEERFIELD... BLISSFIELD...
ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4171 8436 4181 8437 4198 8377 4172 8377
4170 8431
TIME...MOT...LOC 1742Z 265DEG 27KT 4163 8448
WIND...HAIL 60MPH 1.00IN
$$
MM3 follow-up statements
963
WWUS53 KDTX 221754
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
154 PM EDT FRI JUL 22 2011
MIC091-221900-
/O.CON.KDTX.SV.W.0092.000000T0000Z-110722T1900Z/
LENAWEE MI-
154 PM EDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 300 PM EDT...
AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF MORENCI...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MORENCI AND CANANDAIGUA AROUND 200 PM EDT.
SENECA AROUND 205 PM EDT.
WESTON AND SAND CREEK AROUND 210 PM EDT.
JASPER AND FAIRFIELD AROUND 215 PM EDT.
OGDEN CENTER AROUND 220 PM EDT.
BLISSFIELD AROUND 230 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MORENCI... DEERFIELD... BLISSFIELD...
ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4171 8436 4181 8437 4198 8377 4172 8377
4170 8431
TIME...MOT...LOC 1754Z 260DEG 33KT 4170 8428
WIND...HAIL 60MPH 1.00IN
$$
OROW246
WWUS53 KDTX 221812
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
212 PM EDT FRI JUL 22 2011
MIC091-221900-
/O.CON.KDTX.SV.W.0092.000000T0000Z-110722T1900Z/
LENAWEE MI-
212 PM EDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 300 PM EDT...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF MORENCI...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OGDEN CENTER AROUND 220 PM EDT.
BLISSFIELD AROUND 230 PM EDT.
RIGA AROUND 235 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MORENCI... BLISSFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4171 8431 4171 8432 4180 8431 4188 8377
4172 8377 4172 8390
TIME...MOT...LOC 1812Z 260DEG 33KT 4173 8406
WIND...HAIL 60MPH 1.00IN
$$
OROW670
WWUS53 KDTX 221820
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
220 PM EDT FRI JUL 22 2011
MIC091-221831-
/O.CAN.KDTX.SV.W.0092.000000T0000Z-110722T1900Z/
LENAWEE MI-
220 PM EDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LENAWEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4171 8431 4171 8432 4180 8431 4188 8377
4172 8377 4172 8390
TIME...MOT...LOC 1821Z 260DEG 33KT 4174 8395
$$
OROWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:11 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 22, 1:11 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 111 PM EDT FRI JUL 22 2011 .AVIATION... //DISCUSSION... LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING ACROSS THE WESTERN PART OF THE STATE IN ASSOCIATION WITH A WEAK UPPER LEVEL SHORTWAVE ROUNDING THE TOP OF THE RIDGE. BETTER INSTABILITY AND HIGHER SURFACE DEWPOINTS ARE CONFINED TO AREAS ALONG AND SOUTH OF THE MICHIGAN STATE BORDER. HOWEVER...STILL ENOUGH ELEVATED INSTABILITY TO SUPPORT THUNDERSTORMS ACROSS MOST OF THE TAF SITES WITH THE BEST CHANCES ACROSS THE SOUTH. MOSTLY SUNNY SKIES MAY ALSO AID IN INCREASING THE INSTABILITY OVER THE DETROIT TAF SITES. ISOLATED DAMAGING WIND GUSTS UP TO 60MPH ARE POSSIBLE WITH THE STRONGER CELLS. FOR DTW...RECENT RADAR TRENDS SUGGEST THE MAIN LINE OF THUNDERSTORMS WILL APPROACH THE TERMINAL BETWEEN 19Z-20Z. SCATTERED STORMS ARE DEVELOPING AHEAD OF THIS LINE THOUGH AND MAY IMPACT THE TERMINAL SLIGHTLY EARLIER. A BRIEF PERIOD OF MVFR CONDITIONS IS POSSIBLE AS THE STORMS PASS. //DTW THRESHOLD THREATS... * MODERATE CONFIDENCE IN TIMING OF THUNDERSTORMS THIS AFTERNOON. && .PREV DISCUSSION...ISSUED 341 AM EDT FRI JUL 22 2011 THE FRONTAL BOUNDARY DELINEATING A MUCH DRIER AIRMASS HAS SLIPPED INTO FAR SOUTHERN PORTIONS OF THE CWA. SURFACE DEWPOINTS IN THE WASHTENAW/WAYNE TIER HAVE DROPPED SYSTEMATICALLY INTO THE 60S WHILE DEWPOINTS SOUTH OF THE BOUNDARY...LENAWEE AND MONROE COUNTIES...REMAIN IN THE VERY MUGGY 70S. RADAR IMAGERY HAS NOT BEEN SHOWING A FINELINE SO SPECIFIC TIMING REMAINS DIFFICULT...YET MODEL DATA DOES SHOW IT EASING INTO NORTHERN OHIO PRIOR TO 12Z. THE FORECAST CONCERN FOR THE NEAR TERM IS WHAT WILL THE EVOLUTION BE OF THE CONVECTION TRACKING ACROSS NORTHERN PORTIONS OF ILLINOIS AND SOUTHERN LAKE MICHIGAN. IR IMAGERY ALONG WITH REGIONAL MOSAIC REFLECTIVITY IMAGES HAVE BEEN SHOWING THE CLUSTER OF THUNDERSTORMS TO BE FAIRLY NEBULOUS AND WEAKENING. THIS TREND ALONG WITH MODEL DEPICTIONS OF A STABLE PROFILE IN THE THE LOWEST 10 KFT OVER SOUTHEASTERN MICHIGAN THIS MORNING SUPPORTS A RATHER BENIGN ARRIVAL TO THE SHOWERS AND THUNDERSTORMS. BEST GUESS IS THAT MANY AREAS SOUTH OF M 59 MAY WITNESS A MEASURING RAINFALL BETWEEN 9-13Z BUT LITTLE IN THE WAY OF VIGOROUS THUNDER ACTIVITY. A CONSENSUS OF THE 22.00Z DETERMINISTIC AND HIGH RESOLUTION MODELS SUGGEST THE FRONTAL BOUNDARY MENTIONED EARLIER WILL LIFT BACK NORTHWARD DURING THE LATE MORNING HOURS. THIS BOUNDARY IS NOT EXPECTED TO TREK THAT MUCH NORTHWARD PERHAPS AS FAR NORTH AS THE DETROIT AREA FOR THE AFTERNOON. WITH THIS BOUNDARY IN VICINITY AND WEAKENING CIN TO THE SOUTH...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS EXISTS INTO THE AFTERNOON. THE FEATURE TO KEY OFF OF WILL BE THE REMNANTS OF THE KANSAS/NEBRASKA CONVECTION. MODEL SOUNDINGS SUGGEST THAT CIN WILL ERODE DURING THE 18-22Z TIMEFRAME AS THIS BACKGROUND SHORTWAVE FORCING ARRIVES. SURFACE BASED CAPE VALUES ARE PROGGED TO REACH AND EXCEED 2000 J/KG DURING THE LATE AFTERNOON HOURS...WHICH SUGGESTS THAT SEVERE STORMS WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY. DAMAGING WIND GUSTS TO 60 MPH APPEARS THE MOST LIKELY THREAT OF POTENTIAL SEVERE WEATHER. A NUMBER OF FACTORS SUPPORT THE DECISION TO END THE HEAT RELATED HEADLINES FOR MUCH OF SOUTHEASTERN MICHIGAN. FIRST AND FOREMOST IS THAT A GOOD AMOUNT OF MID TO UPPER LEVEL CLOUDS ARE EXPECTED WITH BOTH THE MORNING AND AFTERNOON BATCHES OF PRE EXISTING CONVECTION THAT WILL PASS THROUGH THE REGION. AS FOR MONROE/WASHTENAW COUNTIES...WILL EXTEND THE EXCESSIVE HEAT WARNING INTO FRIDAY EVENING WITH HEAT INDEX VALUES STILL IN THE MID TO UPPER 80S THIS MORNING AND FORECASTED VALUES THAT ARE EXPECTED CLIMB NEAR 100 DEGREES YET AGAIN. WITH ALL OF THIS DISCUSSION...DO NOT WANT IT TO GET LOST THE FACT THE HEAT WILL AGAIN BE AFFECTING ALL OF SOUTHEASTERN MICHIGAN...AS THERE HAS NOT BEEN A TOTAL CHANGEOVER OF THE AIRMASS. HIGH TEMPERATURES TODAY ARE EXPECTED TO REACH THE UPPER 80S TO AROUND 90 DEGREES. HEAT INDICES TODAY OF UP TO 90 DEGREES ARE EXPECTED FOR MOST AREAS ACROSS THE NORTH. LONG TERM...TONIGHT THROUGH THURSDAY THE AREA WILL HAVE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY AS A LOW PRESSURE SYSTEM CURRENTLY OVER THE NORTHERN PLAINS TRACKS ACROSS THE CENTRAL GREAT LAKES. THE LOW WILL HAVE DECENT DYNAMICS WITH A PRONOUNCED MID LEVEL SHORTWAVE AND SHOULD TRACK THROUGH AROUND THE TIME OF PEAK HEATING...TAKING ADVANTAGE OF 1-2 J/G OF MLCAPE. DESPITE THE DECENT CAPES...WIND SHEAR WILL BE VIRTUALLY NON EXISTENT WITH LESS THAN 30 KNOTS OF WIND ALL THE WAY UP TO 400 MB SO SEVERE THUNDERSTORMS ARE NOT EXPECTED. INSTEAD THE LONG SKINNY CAPE AND PWAT VALUES AROUND 2 INCHES COULD YIELD SOME HEAVY DOWNPOURS FROM THE STRONGER THUNDERSTORMS ON SATURDAY. THE WEATHER WILL CONTINUE TO BE UNSETTLED THROUGH THE REST OF THE WEEKEND AS ADDITIONAL SHORTWAVES TRACK THROUGH THE GREAT LAKES AHEAD OF A FAIRLY WELL ORGANIZED LOW PRESSURE SYSTEM PROGGED TO TRACK THROUGH THE CENTRAL GREAT LAKES SUNDAY NIGHT. THE MODELS ARE IN FAIRLY GOOD AGREEMENT IN BRINGING THIS LOW THROUGH SUNDAY NIGHT AS 850 MB TEMPERATURES FALL FROM THE UPPER TEENS TO MIDDLE TEENS BY MONDAY WITH THE PASSAGE OF A COLD FRONT. WITH A BETTER ORGANIZED WIND FIELD AND THE ADDED DYNAMICS ASSOCIATED WITH THE COLD FRONT THERE IS A CHANCE SOME OF THE STORMS COULD BE SEVERE SUNDAY AFTERNOON AND SUNDAY NIGHT. HOWEVER SEVERE STORM POTENTIAL WILL BE HIGHLY DEPENDENT ON THE TIMING OF THE FRONT...WHICH AT THIS TIME APPEARS TO COME THROUGH A BIT TOO LATE FOR THE SEVERE WEATHER THREAT TO BE A CONCERN EXCEPT FOR THE WESTERN PORTION OF THE CWA. WILL HAVE TO MONITOR TRENDS IN CASE THE FRONT MOVES THROUGH A BIT QUICKER...THUS ABLE TO TAKE BETTER ADVANTAGE OF DAYTIME HEATING AND HIGHER MLCAPE VALUES. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ON MONDAY WITH DRIER MORE STABLE AIR MAKING ITS WAY INTO THE CENTRAL GREAT LAKES. WITH THE COOLER AIR MASS IN PLACE MONDAY LOOKS TO BE THE COOLEST DAY OF THE WEEK WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE 80S. THE AIRMASS WILL QUICKLY RECOVER AS 850 MB TEMPERATURES ONCE AGAIN REACH 20 DEGREES BY THE MIDDLE PART OF NEXT WEEK. SOUTHEAST MICHIGAN SHOULD ONCE AGAIN SEE A RETURN TO 90 DEGREE WEATHER LATER NEXT WEEK AS A DOME OF HIGH PRESSURE SETTLES IN ACROSS THE CENTRAL GREAT LAKES AND 500 MB HEIGHTS RISE TO 590 DAM. THIS LARGE DOME OF HIGH PRESSURE SHOULD KEEP THE WEATHER DRY AS SHORTWAVES STAY TO THE NORTH AS THEY TRACK AROUND THE LARGE AREA OF HIGH PRESSURE. MARINE... A WEAK PRESSURE GRADIENT IS EXPECTED TO REMAIN IN PLACE OVER LOWER MICHIGAN FOR THE FORESEEABLE FUTURE. THIS WILL RESULT IN A FAIRLY FAVORABLE TIME PERIOD IN REGARDS TO WINDS AND WAVE HEIGHTS. PERHAPS...WINDS AND WAVE HEIGHTS WILL INCREASE ON SUNDAY IN ADVANCE OF A LOW PRESSURE SYSTEM THAT SWING THROUGH THE GREAT LAKES. A MUCH MORE ZONAL FLOW CONFIGURATION IN PLACE OVER THE UPPER MIDWEST IS EXPECTED TO BRING MORE FREQUENT CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THIS WEEKEND. THE FIRST CHANCE WILL EXIST THIS AFTERNOON...PRIMARILY FOR LOCATIONS NEAR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...EXCESSIVE HEAT WARNING...MIZ082-MIZ083...UNTIL 10 PM FRIDAY. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....AGD SHORT TERM...CB LONG TERM....KURIMSKI MARINE.......CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 22, 4:11 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 411 AM EDT FRI JUL 22 2011 MIZ047>049-053>055-060>063-068>070-075-076-230815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- 411 AM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY DURING THE MORNING SOUTH OF THE I-94 CORRIDOR...AND THEN ELSEWHERE AS THE DAY PROGRESSES. THERE IS A SLIGHT CHANCE SOME OF THE STORMS COULD BE SEVERE ALONG AND SOUTH OF M-59. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 60 MPH AND HEAVY DOWNPOURS. STORM MOTION WILL BE EAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND CONTINUE SUNDAY AS MOISTURE AND INSTABILITY INCREASE AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. MIZ082-083-230815- LENAWEE-MONROE- 411 AM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR PORTIONS OF SOUTHEAST MICHIGAN. PLEASE SEE THE LATEST EXCESSIVE HEAT STATEMENT FOR ADDITIONAL INFORMATION. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE SOME OF THE STORMS COULD BE SEVERE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 60 MPH AND HEAVY DOWNPOURS. STORM MOTION WILL BE EAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND CONTINUE SUNDAY AS MOISTURE AND INSTABILITY INCREASE AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 411 AM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY ON LAKE ERIE AND LAKE ST. CLAIR TODAY...AND UP THROUGH THE SOUTH HALF OF LAKE HURON TONIGHT. THERE IS A SLIGHT CHANCE SOME OF THE STORMS COULD BE SEVERE OVER LAKE ST. CLAIR AND LAKE ERIE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 50 KNOTS AND HEAVY DOWNPOURS. STORM MOTION WILL BE EAST AT 30 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND CONTINUE SUNDAY AS MOISTURE AND INSTABILITY INCREASE AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:34 PM EDT | Special Marine Warning | DTX | 116 min | |
| Jul 22, 3:37 PM EDT | Special Marine Warning | DTX | 28 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.